Texas, 2016

Damaging Winds in Texas, July 23, 2016

July 23, 2016 · NWS SHV · 4 events in 1 county or zone

Scattered showers and thunderstorms developed during the afternoon of July 23rd across Southwest Arkansas, extreme Southeast Oklahoma, Northeast Texas and North Louisiana, in response to a very hot, humid, and unstable air mass in place along the southern periphery of an upper level ridge that encompassed much of the Desert Southwest and Central portions of the United States. These storms…

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
4

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS SHV wrote it up.

Scattered showers and thunderstorms developed during the afternoon of July 23rd across Southwest Arkansas, extreme Southeast Oklahoma, Northeast Texas and North Louisiana, in response to a very hot, humid, and unstable air mass in place along the southern periphery of an upper level ridge that encompassed much of the Desert Southwest and Central portions of the United States. These storms shifted southwest during the afternoon and continued to develop along associated outflow boundaries through much of the evening. Isolated severe thunderstorms developed over western Bowie County Texas, and tracked southwest into western Cass County, and produced damaging winds which downed trees and power lines near and southwest of New Boston, as well as south of Dekalb.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before the first event at Jul 23, 1:49 PM CST, 2 hours 36 minutes earlier.

Area forecast discussion, Jul 23, 1:49 PM CST, 2 hours 36 minutes before
Area Forecast Discussion
National Weather Service Shreveport LA
249 PM CDT SAT JUL 23 2016

.DISCUSSION...
Heat index values at this time remaining at or below 110 degrees
across the region. With convection increasing, not expecting heat
index values to climb much higher through the remainder of the
afternoon. An upper-level low across eastern Arkansas to drift
south maintaining a chance for showers and thunderstorms through
the overnight hours. Low temperatures tonight to fall into the mid
to upper 70s.

Heat advisory remains in effect through 7 PM. At this time there
are no plans to extend the heat advisory into Sunday. The upper-
low is forecast to bring mostly cloudy skies and higher rain
coverage on Sunday, limiting high temperatures to the mid 90s
across areas that would have sufficient low-level moisture to
support higher heat index values.

Upper flow to become west to southwest by Monday with a broad
surface low forecast to retrograde westward across the gulf of
Mexico through the middle of the work week. The low is forecast to
open into a broad trough from Texas to the Great Lakes region by
the end of the week. This pattern will allow for scattered to at
times numerous afternoon showers and thunderstorms across the
region through the end of the forecast period. Also, high
temperatures through most of next week to only climb into the low
to mid 90s.

/05/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  79  96  77  91 /  20  40  30  60
MLU  77  93  76  93 /  30  60  30  60
DEQ  76  98  76  93 /  20  30  30  50
TXK  78  97  76  92 /  20  40  30  50
ELD  77  93  75  92 /  30  60  30  60
TYR  79  98  78  93 /  20  20  20  60
GGG  78  97  77  92 /  20  30  30  60
LFK  76  97  76  92 /  20  30  30  60

&&

.SHV Watches/Warnings/Advisories...
AR...Heat Advisory until 7 PM CDT this evening for ARZ050-051-059>061-
     070>073.

LA...Heat Advisory until 7 PM CDT this evening for LAZ001>006-010>014-
     017>022.

OK...Heat Advisory until 7 PM CDT this evening for OKZ077.

TX...Heat Advisory until 7 PM CDT this evening for TXZ096-097-108>112-
     124>126-136>138-150-151-153-166-167.

&&

05
Hazardous weather outlook, Jul 23, 10:58 AM CST, 5 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1158 AM CDT SAT JUL 23 2016

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-
TXZ096-097-108>112-124>126-136>138-150-151-153-166-167-241700-
SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE-
COLUMBIA-UNION-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-DE SOTO-
RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE-NATCHITOCHES-WINN-
GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE-FRANKLIN-TITUS-CAMP-
MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG-HARRISON-RUSK-PANOLA-
SHELBY-SAN AUGUSTINE-
1158 AM CDT SAT JUL 23 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA...
NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND
NORTHEAST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

TEMPERATURES FORECAST TO RANGE FROM THE MID 90S TO AROUND 100
DEGREES THIS AFTERNOON. WHEN COMBINED WITH THE HUMIDITY...HEAT
INDEX VALUES WILL RANGE FROM 105 TO 110 DEGREES. THUS...A HEAT
ADVISORY REMAINS IN EFFECT FOR MUCH OF THE REGION TODAY. THOSE
THAT MUST BE OUTSIDE THIS AFTERNOON SHOULD DRINK PLENTY OF
WATER...WEAR LIGHTWEIGHT LOOSE FITTING CLOTHING...AND TAKE
FREQUENT BREAKS SPENDING TIME IN THE SHADE OR IN AIR CONDITIONED
FACILITIES WHEN POSSIBLE. BE SURE TO CHECK ON THE ELDERLY AND
PETS...AND SEE THAT THEY STAY HYDRATED AND ARE ABLE TO STAY COOL.

ISOLATED TO WIDELY SCATTERED SHOWERS AND THUNDERSTORMS WILL BE
POSSIBLE THIS AFTERNOON...ESPECIALLY ACROSS NORTH LOUISIANA AND
SOUTHCENTRAL ARKANSAS. LOCALLY GUSTY WINDS AND BRIEF HEAVY
RAINFALL WILL BE POSSIBLE IN THE STRONGER STORMS...BEFORE THEY
DIMINISH THIS EVENING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...

SCATTERED SHOWERS AND THUNDERSTORMS WILL INCREASE IN COVERAGE SUNDAY
OVER SOUTHWEST ARKANSAS AND NORTH LOUISIANA WITH TEMPERATURES
CLIMBING INTO THE UPPER 90S AND HEAT INDEX VALUES NEAR 105
DEGREES. SCATTERED SHOWERS AND THUNDERSTORMS WILL AFFECT ALL OF
THE REGION MONDAY AS THE UPPER LEVEL DISTURBANCE CONTINUES TO
DRIFT WEST INTO EAST TEXAS...RESULTING IN BENEFICIAL RAIN AND
COOLER TEMPERATURES. LOCALLY GUSTY WINDS AND BRIEF HEAVY RAINFALL
WILL REMAIN POSSIBLE IN THE STRONGER STORMS SUNDAY AND MONDAY.
ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WILL REMAIN
POSSIBLE AREAWIDE THROUGH THE REMAINDER OF THE WEEK.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND AMATEUR
RADIO OPERATORS...SHOULD NOT BE NEEDED THROUGH TONIGHT.

TXZ149-152-165-241700-
CHEROKEE-NACOGDOCHES-ANGELINA-
1158 AM CDT SAT JUL 23 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST TEXAS AND
NORTHEAST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

TEMPERATURES WILL CLIMB INTO THE UPPER 90S THIS AFTERNOON OVER
DEEP EAST TEXAS. WHEN COMBINED WITH THE HUMIDITY...HEAT INDEX
VALUES WILL RANGE FROM 101 TO 105 DEGREES. THOSE THAT MUST BE
OUTSIDE THIS AFTERNOON SHOULD DRINK PLENTY OF WATER...WEAR
LIGHTWEIGHT LOOSE FITTING CLOTHING...AND TAKE FREQUENT BREAKS
SPENDING TIME IN THE SHADE OR IN AIR CONDITIONED FACILITIES WHEN
POSSIBLE. BE SURE TO CHECK ON THE ELDERLY AND PETS...AND SEE THAT
THEY STAY HYDRATED AND ARE ABLE TO STAY COOL.

ISOLATED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON.
LOCALLY GUSTY WINDS AND BRIEF HEAVY RAINFALL WILL BE POSSIBLE IN
THE STRONGER STORMS...BEFORE THEY DIMINISH THIS EVENING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...

TEMPERATURES WILL AGAIN CLIMB INTO THE MID AND UPPER 90S
SUNDAY...WITH HEAT INDEX VALUES RANGING FROM 101 TO 105 DEGREES.
WHILE ISOLATED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE
SUNDAY...BETTER RAIN CHANCES ARE EXPECTED MONDAY THROUGH MUCH OF
NEXT WEEK AS AN UPPER LEVEL DISTURBANCE DRIFTS WEST OVER THE AREA.
LOCALLY GUSTY WINDS AND BRIEF HEAVY RAINFALL WILL BE POSSIBLE IN
THE STRONGER STORMS...BUT SLIGHTLY COOLER TEMPERATURES ARE
EXPECTED.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND AMATEUR
RADIO OPERATORS...SHOULD NOT BE NEEDED TODAY OR TONIGHT.

05

In the hours before

Special weather statement, Jul 23, 2:15 PM CST, 2 hours 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
315 PM CDT SAT JUL 23 2016

ARZ050-051-059-060-232100-
HOWARD AR-HEMPSTEAD AR-LITTLE RIVER AR-SEVIER AR-
315 PM CDT SAT JUL 23 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN LITTLE RIVER...
SOUTHEASTERN HOWARD...SOUTHEASTERN SEVIER AND NORTHWESTERN HEMPSTEAD
COUNTIES UNTIL 400 PM CDT...

AT 314 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
MINERAL SPRINGS...MOVING SOUTH AT 25 MPH.

DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
NASHVILLE...MINERAL SPRINGS...LOCKESBURG...TOLLETTE...WASHINGTON...
BEN LOMOND...SARATOGA...CENTER POINT...OAK GROVE...OZAN...MCNAB...
OAKHAVEN...BROWNTOWN...BELLVIEW...BRIGHT STAR...MILLWOOD...
SILVER RIDGE AND RED BLUFF.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3372 9360 3357 9403 3398 9420 3408 9387
TIME...MOT...LOC 2014Z 344DEG 24KT 3391 9394

05
Special weather statement, Jul 23, 2:16 PM CST, 2 hours 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
316 PM CDT SAT JUL 23 2016

ARZ059>061-070>072-232100-
NEVADA AR-MILLER AR-HEMPSTEAD AR-LITTLE RIVER AR-LAFAYETTE AR-
COLUMBIA AR-
316 PM CDT SAT JUL 23 2016

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN COLUMBIA...LAFAYETTE...
SOUTHEASTERN LITTLE RIVER...NORTHERN MILLER...SOUTHWESTERN NEVADA AND
SOUTHERN HEMPSTEAD COUNTIES UNTIL 400 PM CDT...

AT 316 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8
MILES NORTH OF LEWISVILLE...MOVING SOUTHWEST AT 25 MPH.

DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
TEXARKANA...HOPE...STAMPS...LEWISVILLE...TAYLOR...BUCKNER...
GARLAND...FULTON...SMITHLAND...CANFIELD...MANDEVILLE...BUSSEY...
GENOA...MOUNT VERNON...PATMOS...PINEY GROVE...BETHEL...SPIRIT LAKE...
MCKAMIE AND HOMAN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3343 9334 3304 9340 3331 9389 3357 9404
      3372 9360
TIME...MOT...LOC 2016Z 024DEG 20KT 3349 9356

05
Special weather statement, Jul 23, 3:16 PM CST, 1 hour 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
416 PM CDT SAT JUL 23 2016

ARZ050-051-059-060-070-071-TXZ097-232200-
HOWARD AR-MILLER AR-HEMPSTEAD AR-LITTLE RIVER AR-LAFAYETTE AR-
SEVIER AR-BOWIE TX-
416 PM CDT SAT JUL 23 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN LAFAYETTE...SOUTHERN
LITTLE RIVER...SOUTHEASTERN HOWARD...MILLER...SOUTHEASTERN SEVIER...
SOUTHWESTERN HEMPSTEAD AND SOUTHEASTERN BOWIE COUNTIES UNTIL 500 PM
CDT...

AT 415 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
NEAR FULTON...OR 13 MILES NORTHEAST OF TEXARKANA...MOVING SOUTHWEST
AT 10 MPH.

HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
TEXARKANA...WAKE VILLAGE...ASHDOWN...STAMPS...LEWISVILLE...
MINERAL SPRINGS...NASH...HOOKS...RED LICK...FOUKE...WILTON...
GARLAND...TOLLETTE...FULTON...OGDEN...RICHMOND...BRIGHTSTAR...
SARATOGA...MANDEVILLE AND GENOA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3390 9383 3331 9344 3308 9404 3327 9404
      3330 9406 3329 9409 3331 9409 3330 9410
      3331 9411 3329 9411 3329 9414 3331 9416
      3331 9417 3369 9440
TIME...MOT...LOC 2115Z 063DEG 6KT 3356 9382

19
Special weather statement, Jul 23, 3:19 PM CST, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
419 PM CDT SAT JUL 23 2016

TXZ097-112-232215-
CASS TX-BOWIE TX-
419 PM CDT SAT JUL 23 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL BOWIE AND CENTRAL
CASS COUNTIES UNTIL 515 PM CDT...

AT 419 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
QUEEN CITY...OR 7 MILES NORTHWEST OF ATLANTA...MOVING SOUTHWEST AT 10
MPH.

HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
ATLANTA...LINDEN...QUEEN CITY...DOUGLASSVILLE...
BRYANS MILL AND RED HILL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3322 9453 3332 9418 3308 9404 3296 9439
TIME...MOT...LOC 2119Z 063DEG 8KT 3319 9426

19
Special weather statement, Jul 23, 4:06 PM CST, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
506 PM CDT SAT JUL 23 2016

ARZ059-OKZ077-TXZ097-112-232300-
LITTLE RIVER AR-MCCURTAIN OK-CASS TX-BOWIE TX-
506 PM CDT SAT JUL 23 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN LITTLE RIVER...
SOUTHEASTERN MCCURTAIN...BOWIE AND NORTHWESTERN CASS COUNTIES UNTIL
600 PM CDT...

AT 505 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
NEW BOSTON...MOVING SOUTHWEST AT 10 MPH.

HALF INCH HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
NEW BOSTON...FOREMAN...HOOKS...DE KALB...REDWATER...MAUD...TOM...
ALMONT...SPRING HILL...GOODLAKE AND BEAVERDAMS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3332 9418 3319 9463 3367 9475 3368 9474
      3379 9443
TIME...MOT...LOC 2205Z 053DEG 10KT 3355 9443

19
Special weather statement, Jul 23, 4:16 PM CST, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
516 PM CDT SAT JUL 23 2016

ARZ070-071-LAZ001-TXZ097-112-232315-
MILLER AR-LAFAYETTE AR-CADDO LA-CASS TX-BOWIE TX-
516 PM CDT SAT JUL 23 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN LAFAYETTE AND
SOUTHWESTERN MILLER COUNTIES...NORTHWESTERN CADDO PARISH...
SOUTHEASTERN BOWIE AND EASTERN CASS COUNTIES UNTIL 615 PM CDT...

AT 516 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
IDA...OR 16 MILES EAST OF ATLANTA...MOVING SOUTHWEST AT 10 MPH.

HALF INCH HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
TEXARKANA...ATLANTA...QUEEN CITY...RODESSA...IDA...BRIGHTSTAR...
MCLEOD...BIVINS...RAVANNA...BLOOMBURG...DOMINO...CANALE...FERGUSON...
PLEASANT HILL...KIBLAH AND FORT LYNN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3338 9397 3302 9378 3302 9381 3301 9383
      3300 9383 3289 9413 3328 9432
TIME...MOT...LOC 2216Z 055DEG 10KT 3305 9389

19

The radar

The Shreveport radar (KSHV), 131 km away, was scanning. The volume nearest the first event began at 22:26 UTC.

Open the radar archive at this moment

Event by event

4 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Bowie

When
July 23, 4:25 PM CST
Where
Bowie County, 1.81 mi ESE of Daniels Chapel
Measured
52 kt (60 mph) estimated gust
Reported by
Law Enforcement
Coordinates
33.512, -94.440

Power lines were downed on County Road 3010 northwest of New Boston.

Thunderstorm Wind, Bowie

When
July 23, 4:35 PM CST
Where
Bowie County, 1.82 mi E of Siloam
Measured
52 kt (60 mph) estimated gust
Reported by
Law Enforcement
Coordinates
33.365, -94.549

Power lines were downed along Farm to Market Road 561 southwest of New Boston.

Thunderstorm Wind, Bowie

When
July 23, 4:45 PM CST
Where
Bowie County, 2.35 mi NW of College Hill
Measured
57 kt (66 mph) estimated gust
Reported by
Law Enforcement
Coordinates
33.444, -94.649

Trees were downed on power lines along Highway 259 south of Dekalb.

Thunderstorm Wind, Bowie

When
July 23, 4:55 PM CST
Where
Bowie County, 2.77 mi SE of Dalby Spgs
Measured
52 kt (60 mph) estimated gust
Reported by
Law Enforcement
Coordinates
33.347, -94.681

Power lines were downed along County Road 4507.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2016Every state in 2016This day in weather historyWarnings in Texas, July 2016

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 638526, 638527, 638528, 638529.